Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ethnicity and metabolism effect on HIV progression?
Nov 25, 2001

I am 40 years old, African-American male,HIV+ Cd 375 and Vl 32,000 diagnoised two months ago, most likely contracted disease two years ago. This seems as though the virus has developed quickly? My concern is the progression of the HIV in African American males or others who have high metabolisms. I am 6'3" and weight 185lb I have been always been slim, but I have noticed that it is hard to maintain my weight. What effects the rate of disease progression? What is known about the impact of one's ethnicity and metabolism effect HIV progression and treatment?

Thanks,

p.s. My body temperature seem to be very high, is this a symptom of HIV progression?

Response from Dr. Holodniy

There is no data to suggest that ethnicity or race affects one's response to HIV treatment. There have been a few retrospective studies looking at whether ethnicity affects HIV disease progression. the data are inconclusive. Some studies have determined there is no difference. One recent study claims that AA men may have slower CD4 declines than whites. There is older data indicating increased development of AIDS, but these studies may be confounded by variables such as access to care and meds, etc. There are clearly genetic differences, which could affect the immune systems ability to contain HIV infection, or affect metabolism, but I don't think these variables have been studied sufficiently to be conclusive. MH



Previous
Is p35 a sign of HIV
Next
Oportunistic infections during hiv acute infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement